MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: median age 54 years old.This report is related to the following patient identifiers: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following literature titled "gel immersion endoscopic mucosal resection for early gastric neoplasms: a multicenter case series study".Literature summary: several cases have been reported that suggest the efficacy of gel immersion endoscopic mucosal resection (gi-emr) for gastric neoplasms.However, no study has evaluated treatment outcomes of gi-emr for gastric neoplasms.This study aimed to investigate the efficacy and safety of gi-emr for early gastric neoplasms.Nine patients (17 lesions) undergoing gastric gi-emr were included, with a median lesion size of 10mm (interquartile range [iqr] 5¿13 mm).All lesions were protruding or flat elevated.The median procedure time was 3 minutes (iqr 2¿5) and en bloc resection was achieved in all cases.Among 15 neoplastic lesions, the r0 resection rate was 86.7% (13/15 lesions).Adverse events included immediate bleeding requiring hemostasis in two cases, which was controlled endoscopically.No delayed bleeding or perforation occurred.In conclusion, gi-emr may be a safe and effective treatment for early, small gastric neoplasms.However, due to the small sample in the present study, further investigation is required regarding the indication for this technique.The following events have been reported in the literature: immediate bleeding (2).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19533412
Report Number9614641-2024-01251
Device Sequence Number7604533
Product Code FDI
UDI-Device Identifier04953170396694
UDI-Public04953170396694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(D-201-11804); (GIF-Q260J); GIF-H290Z
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexUnknown